MAUDE Adverse Event Report: COOK INC; KNT TUBES, GASTROINTESTINAL

COOK INC; KNT TUBES, GASTROINTESTINAL
Model Number N/A
Medical Device Problem Codes Tear, Rip or Hole in Device Packaging (2385); Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 02/08/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional concomitant medical products: ultrathane wills-oglesby single lumen mallinckrodt inst modification gastrostomy set.510k status: preamendment.(b)(4).This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
The customer reported that a foreign object was discovered inside of the packaging of the ultrathane wills-oglesby single lumen mallinckrodt inst modification gastrostomy set.The object reportedly punctured the packaging as well.The device did not make contact with any patient; according, no patient adverse events resulted from the product problem.The device has been received for evaluation, but the investigation is still pending as of the date of this report.
 
Additional Manufacturer Narrative
Investigation ¿ evaluation: a review of the complaint history, device history record, documentation, instructions for use (ifu), quality control, specifications, and a visual inspection/dimensional verification of the returned device were conducted during the investigation.The visual inspection of the returned device confirmed the presence of a foreign metal clip in the sealed bag, which is not a component that should be packaged with the device.Additionally, a document based investigation evaluation was performed.There is no evidence to suggest the product was not made to specifications.A review of the relevant manufacturing documents was performed.The device was visually inspected by quality control and no notable gaps in production or processing controls were noted.A review of the device history record showed no nonconforming events.It should be noted there were no other reported complaints for this lot number.Based on the information provided, the examination of the returned product, and the results of our investigation, a definitive root cause is manufacturing related.Retraining was requested and performed for the relevant departments.We will continue to monitor for similar complaints.Per the quality engineering risk assessment, no further action is required.

Common Device Name
KNT TUBES, GASTROINTESTINAL
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key7313565
Report Number1820334-2018-00435
Device Sequence Number16513022
Product Code KNT
UDI-Device Identifier00827002084179
UDI-Public(01)00827002084179(17)200906(10)8160201
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/30/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model NumberN/A
Device Catalogue NumberWOGS-1400-MKDT-A
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 02/08/2018
Supplement Date Received by Manufacturer05/03/2018
Initial Report FDA Received Date03/05/2018
Supplement Report FDA Received Date05/30/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1